Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2014  |  Volume : 46  |  Issue : 4  |  Page : 450--452

Olanzapine-induced restless leg syndrome: A case report and review of literature

Aniruddha Basu, Savita Kundu, Hitesh Khurana 
 Department of Psychiatry, Pandit Bhagwat Dayal Sharma Post Graduate Institute of Medical Sciences, Rohtak, Haryana, India

Correspondence Address:
Aniruddha Basu
Department of Psychiatry, Pandit Bhagwat Dayal Sharma Post Graduate Institute of Medical Sciences, Rohtak, Haryana
India

Restless leg syndrome (RLS) is a common disorder causing sleep impairment. Antipsychotics particularly belonging to the first generation are a common cause of RLS. Whereas, RLS induced by olanzapine is rare, there are only a few cases reported earlier. We report a 38-year-old lady suffering from persistent delusional disorder who was prescribed olanzapine. She developed RLS after initiation of olanzapine which improved when switched over to risperidone. This report will caution clinicians about this side effect of a very commonly prescribed antipsychotic drug.


How to cite this article:
Basu A, Kundu S, Khurana H. Olanzapine-induced restless leg syndrome: A case report and review of literature.Indian J Pharmacol 2014;46:450-452


How to cite this URL:
Basu A, Kundu S, Khurana H. Olanzapine-induced restless leg syndrome: A case report and review of literature. Indian J Pharmacol [serial online] 2014 [cited 2021 Apr 21 ];46:450-452
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2014;volume=46;issue=4;spage=450;epage=452;aulast=Basu;type=0